MAUDE Adverse Event Report: VR MEDICAL PRO-MINI; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP

VR MEDICAL PRO-MINI; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Model Number NP-1140-US
Medical Device Problem Codes Manufacturing, Packaging or Shipping Problem (2975); Component Misassembled (4004)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) was notified by (b)(6) of an issue involving the pro-mini npwt device canister (finished good np-1140-us) leading to an internal complaint (call (b)(4)) being filed 10/23/2018.(b)(4) is a distributor of the vr medical pro-mini npwt device.(b)(4)'s customer, (b)(6), is also a distributor.(b)(4) was notified via email correspondence of the following incidence.A long term care facility was treating 2 patients with negative pressure wound therapy.During therapy, several times the "full canister alarm" would be triggered regardless of the amount of exudate within the canister.The product was not returned for evaluation.(b)(4) has requested the products in question (product code: np-1140-us; lot: ks1804033) for vr medical be returned.(b)(4) has removed remaining lot ks1804033 for np-1140-us from internal stock at (b)(4) facilities and is awaiting further disposition direction from vr medical.(b)(4) only shipped (b)(6) product from lot ks1804033.The complaint investigator reviewed the purchase order for possible discrepancies that may have contributed to the incidence.No discrepancies were found.On 10/25/2018, a supplier corrective action report was sent to vr medical for this issue.Vr medical replied to (b)(4) stating they acknowledged the malfunction and were completing an internal analysis to determine the root cause of the issue.Vr medical was able to trace the malfunction back to a single manufacturing lot of canisters, at a failure rate of 10%, which were being assembled outside of their specified range and attributed this to a manufacturer error caused by a new employee.Vr medical requested the canisters in (b)(4)'s possession be destroyed and has sent a replacement lot of canisters which they guarantee to be 100% within manufacturing specifications and which should not exhibit the same failures as the afflicted lot.(b)(4) will continue to monitor post market feedback and will recognize in the future if this issue reoccurs.The investigation is complete at this time.If new information is received, (b)(4) will take the necessary steps to update this information.
 
Event or Problem Description
A negative pressure wound therapy pump would register a "full canister alarm" even when the canister was not full.In this instance, there was no patient effect, but the potential for disruption to therapy may exist in the future.

Brand Name
PRO-MINI
Common Device Name
NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Manufacturer (Section D)
VR MEDICAL
no.90, gaoxin road
zhouzhuang, kunshan 21532 5
CH  215325
MDR Report Key8109279
Report Number2320762-2018-00013
Device Sequence Number19374598
Product Code OMP
UDI-Device Identifier50749756934782
UDI-Public50749756934782
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K162159
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 11/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNP-1140-US
Device Lot NumberKS1804033
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/23/2018
Initial Report FDA Received Date11/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1